My name is Barbara. I've been using the Duragesic patch for a while now 1+ years. Anyways when i first started using the patch, I tried the generic brand (Fence...), and i used alcohol to clean my arm with. I didn't know that that would cause your skin to redden and look like a major whelp(?sp)... anyways, i found out that i was to be using water and mild soap...Now there telling me no just water and that's all. They keep changing things around...anyways, Then i decided to try the name brand(Duragesic) it's self. Then, i had more trouble with it, the breaking out on the adhesive. So, is it just an excuse for the name brand patch, you know, If you do breakout just around the edge's of the patch, the glue it's self, that is? How is it that, it's not even there brand that broke my arm out, it was a generic brand. But, lately i have noticed, that now after, over a year there is starting to be (after being on 3 day's without falling off,(boy, that's a miracle within it's self))sign's of the same thing, a red and raised simi- square whelp where the glue is. I have broken out with regular Bandaids because of the glue it's self. Anyways, my point is,"even if it's not there brand, because of that, they don't wanta send the adhesive to keep them on your body.... I just gave up and go find something myself to keep it on. But, i been doing that since i started using the patches. The only thing that even halfway works is tegraderm(SP?) patches, it's like the stuff the hospital put's over a needle in your skin to secure it in one spot. It doesn't break my arm out any, but the stuff on the patch(outter edges) does at times???What do i do???The overlays they send to you are made with the same stuff as tegraderm(SP?) So, to all of those who have made the same error as i did, Calling the company asking them what am i doing wrong, cause my arm(or where ever you put them), is breaking out?! Try the tegrederm patches over you durgesic patch, Or read some of the stuff on here or on there site. Some where, that you can get results from people whom use the patch also. Thats the onlyy way i know how to get answer's without asking the company whom is suppost to be helping there customers, not pushing them away. This is a freedom to say what i wanta say, thing!!!
I've always had skin inflammation around the edge of the patch. Sometimes it's bad, sometimes not so bad. The patch used to fall off too, occasionally. When I used to use the name brand "Duragesic" the company used to give away FREE Bioclusive patches to go over that patch and keep it down. Sandoz brand fentanyl patches are the same but cheaper, so I use them now. Sandoz doesn't supply free coverings. If you use the brand Duragesic... Call Duragesic and ask them about getting the Bioclusive coverings. I think now you have to send in proof of purchase for the free patch covers. But I haven't called in a while. But it's worth a toll-free call!!! I also get redness and irritation from regular self stick bandages (Band-aids, and 3M and most others) and also from medical tapes. I figure I just have very sensitive skin. The relief from the patch is well worth the skin irritation. You might want to try the new Mylan brand patches. They are made completely different than the Duragesic brand. They make me itch ALL over, I guess I'm allergic to them, So I switched back to Sandoz brand. Good Luck!